Alert archive / California / High Wind Watches in 2007

High Wind Watch 1, NWS Reno, NV

January 2, 20075 counties in Nevada; 9 counties in California

NWS Reno, NV issued this high wind watch at Jan 2, 2007, 4:28 AM PST for 5 counties in Nevada; 9 counties in California. It took effect at Jan 3, 2007, 1:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 2, 2007, 4:28 AM PST (12:28 UTC)
In effect from
Jan 3, 2007, 1:00 PM PST
Expired
Jan 3, 2007, 2:04 AM PST
In force
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 57 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 021228
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
428 AM PST TUE JAN 2 2007

...STRONG WINDS EXPECTED OVER THE SIERRA AND WESTERN NEVADA ON
WEDNESDAY AND THURSDAY...

.A STRONG PACIFIC JET STREAM WILL MOVE INTO THE AREA AND BRING
STRONG SOUTHWEST WINDS TO THE SIERRA AND FAR WESTERN NEVADA
WEDNESDAY AND THURSDAY. WINDS WILL INCREASE EARLY WEDNESDAY
AFTERNOON NORTH OF INTERSTATE 80 AND SPREAD SOUTH THROUGH THE DAY.
WINDS WILL DECREASE AS PRECIPITATION MOVES INTO THE AREA WEDNESDAY
NIGHT THROUGH THURSDAY.

CAZ071-030000-
/O.NEW.KREV.HW.A.0001.070103T2100Z-070104T0600Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
428 AM PST TUE JAN 2 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

GUSTY WINDS WILL DEVELOP WEDNESDAY MORNING AND INCREASE THROUGH
THE AFTERNOON AND EVENING. WINDS OF 20 TO 40 MPH WITH GUSTS UP TO
60 MPH ARE POSSIBLE UNTIL PRECIPITATION MOVES INTO THE AREA
WEDNESDAY EVENING. NOW IS THE TIME TO SECURE OR TIE DOWN ANY
ITEMS THAT MAY BE VULNERABLE TO STRONG WIND GUSTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ070-NVZ003-005-030000-
/O.NEW.KREV.HW.A.0001.070103T2100Z-070104T1800Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
428 AM PST TUE JAN 2 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

GUSTY WINDS WILL DEVELOP AROUND MIDDAY WEDNESDAY AND INCREASE
THROUGH THE AFTERNOON AND EVENING. WINDS OF 20 TO 40 MPH WITH
GUSTS UP TO 65 MPH ARE POSSIBLE UNTIL PRECIPITATION MOVES INTO THE
AREA THURSDAY MORNING. NOW IS THE TIME TO SECURE OR TIE DOWN ANY
ITEMS THAT MAY BE VULNERABLE TO STRONG WIND GUSTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ072-NVZ002-030000-
/O.NEW.KREV.HW.A.0001.070103T2100Z-070104T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
428 AM PST TUE JAN 2 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 

GUSTY WINDS WILL DEVELOP AROUND MIDDAY WEDNESDAY AND INCREASE
THROUGH THE AFTERNOON AND EVENING. WINDS OF 20 TO 40 MPH WITH
GUSTS UP TO 60 MPH ARE POSSIBLE UNTIL PRECIPITATION MOVES INTO THE
AREA WEDNESDAY NIGHT. WIND GUSTS OVER THE RIDGES MAY ALSO EXCEED
100 MPH. NOW IS THE TIME TO SECURE OR TIE DOWN ANY ITEMS THAT MAY
BE VULNERABLE TO STRONG WIND GUSTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ073-NVZ001-030000-
/O.NEW.KREV.HW.A.0001.070104T0100Z-070104T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
428 AM PST TUE JAN 2 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

GUSTY WINDS WILL DEVELOP EARLY WEDNESDAY AFTERNOON AND WILL INCREASE
THROUGH THURSDAY MORNING. WINDS OF 20 TO 40 MPH WITH GUSTS UP TO
65 MPH ARE POSSIBLE UNTIL PRECIPITATION MOVES INTO THE AREA
THURSDAY MORNING. NOW IS THE TIME TO SECURE OR TIE DOWN ANY ITEMS
THAT MAY BE VULNERABLE TO STRONG WIND GUSTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

BENINATO

HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 
WWUS75 KREV 022255
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
255 PM PST TUE JAN 2 2007

...STRONG WINDS EXPECTED OVER THE SIERRA AND WESTERN NEVADA ON
WEDNESDAY AND THURSDAY...

.A STRONG PACIFIC JET STREAM WILL MOVE INTO THE AREA AND BRING
STRONG SOUTHWEST WINDS TO THE SIERRA AND FAR WESTERN NEVADA
WEDNESDAY AND THURSDAY. WINDS WILL INCREASE EARLY WEDNESDAY
AFTERNOON NORTH OF INTERSTATE 80 AND SPREAD SOUTH THROUGH THE
DAY. WINDS WILL DECREASE AS PRECIPITATION MOVES INTO THE AREA
WEDNESDAY NIGHT THROUGH THURSDAY.

CAZ071-031200-
/O.CON.KREV.HW.A.0001.070103T2100Z-070104T0600Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
255 PM PST TUE JAN 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

GUSTY WINDS WILL DEVELOP WEDNESDAY MORNING AND INCREASE THROUGH
THE AFTERNOON AND EVENING. WINDS OF 20 TO 40 MPH WITH GUSTS UP TO
60 MPH ARE POSSIBLE UNTIL PRECIPITATION MOVES INTO THE AREA
WEDNESDAY EVENING. NOW IS THE TIME TO SECURE OR TIE DOWN ANY
ITEMS THAT MAY BE VULNERABLE TO STRONG WIND GUSTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ070-NVZ003-005-031200-
/O.CON.KREV.HW.A.0001.070103T2100Z-070104T1800Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
255 PM PST TUE JAN 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. 

GUSTY WINDS WILL DEVELOP AROUND MIDDAY WEDNESDAY AND INCREASE
THROUGH THE AFTERNOON AND EVENING. WINDS OF 20 TO 40 MPH WITH
GUSTS UP TO 65 MPH ARE POSSIBLE UNTIL PRECIPITATION MOVES INTO
THE AREA THURSDAY MORNING. NOW IS THE TIME TO SECURE OR TIE DOWN
ANY ITEMS THAT MAY BE VULNERABLE TO STRONG WIND GUSTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ072-NVZ002-031200-
/O.CON.KREV.HW.A.0001.070103T2100Z-070104T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
255 PM PST TUE JAN 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT. 

GUSTY WINDS WILL DEVELOP AROUND MIDDAY WEDNESDAY AND INCREASE
THROUGH THE AFTERNOON AND EVENING. WINDS OF 20 TO 40 MPH WITH
GUSTS UP TO 60 MPH ARE POSSIBLE UNTIL PRECIPITATION MOVES INTO
THE AREA WEDNESDAY NIGHT. WIND GUSTS OVER THE RIDGES MAY ALSO
EXCEED 100 MPH. NOW IS THE TIME TO SECURE OR TIE DOWN ANY ITEMS
THAT MAY BE VULNERABLE TO STRONG WIND GUSTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ073-NVZ001-031200-
/O.CON.KREV.HW.A.0001.070104T0100Z-070104T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
255 PM PST TUE JAN 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. 

GUSTY WINDS WILL DEVELOP EARLY WEDNESDAY AFTERNOON AND WILL
INCREASE THROUGH THURSDAY MORNING. WINDS OF 20 TO 40 MPH WITH
GUSTS UP TO 65 MPH ARE POSSIBLE UNTIL PRECIPITATION MOVES INTO
THE AREA THURSDAY MORNING. NOW IS THE TIME TO SECURE OR TIE DOWN
ANY ITEMS THAT MAY BE VULNERABLE TO STRONG WIND GUSTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 031004
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
204 AM PST WED JAN 3 2007

...BREEZY CONDITIONS EXPECTED OVER THE SIERRA AND WESTERN NEVADA
TODAY AND THURSDAY...

CAZ071-031815-
/O.UPG.KREV.HW.A.0001.070103T2100Z-070104T0600Z/
/O.NEW.KREV.WI.Y.0001.070103T2200Z-070104T0600Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
204 AM PST WED JAN 3 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE THIS EVENING.
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL
PRECIPITATION MOVES INTO THE AREA LATER THIS EVENING. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY
IN THE HIGHER ELEVATIONS AND ALONG PORTIONS OF HIGHWAY 395.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


$$

CAZ070-NVZ005-031815-
/O.UPG.KREV.HW.A.0001.070103T2100Z-070104T1800Z/
/O.NEW.KREV.WI.Y.0001.070103T2200Z-070104T0600Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
204 AM PST WED JAN 3 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE THIS EVENING.
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL
PRECIPITATION MOVES INTO THE AREA LATER THIS EVENING. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY
IN THE HIGHER ELEVATIONS AND ALONG PORTIONS OF HIGHWAY 395.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ072-NVZ002-031815-
/O.UPG.KREV.HW.A.0001.070103T2100Z-070104T1200Z/
/O.NEW.KREV.WI.Y.0001.070104T0200Z-070104T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
204 AM PST WED JAN 3 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
THURSDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE THIS EVENING.
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL
PRECIPITATION MOVES INTO THE AREA OVERNIGHT TONIGHT. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ003-031815-
/O.UPG.KREV.HW.A.0001.070103T2100Z-070104T1800Z/
/O.NEW.KREV.WI.Y.0001.070104T0200Z-070104T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
204 AM PST WED JAN 3 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
THURSDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE THIS EVENING.
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL
PRECIPITATION MOVES INTO THE AREA OVERNIGHT TONIGHT. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-NVZ001-031815-
/O.UPG.KREV.HW.A.0001.070104T0100Z-070104T1800Z/
/O.NEW.KREV.WI.Y.0001.070104T0600Z-070104T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
204 AM PST WED JAN 3 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL DEVELOP THIS EVENING AND INCREASE THROUGH
THURSDAY MORNING. WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED UNTIL PRECIPITATION MOVES INTO THE AREA THURSDAY
AFTERNOON. LOCAL WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND
PRONE AREAS...ESPECIALLY ALONG HIGHWAY 395 AND ALTERNATE 95.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Jan 2, 4:20 AM PST, 8 minutes earlier.

Area forecast discussion, Jan 2, 4:20 AM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
420 AM PST TUE JAN 2 2007

.SHORT TERM...
HIGH PRESSURE RIDGE WILL MOVE ACROSS THE AREA TODAY WITH INVERSIONS
LIKELY REDEVELOPING TODAY. TEMPERATURES IN THE VALLEYS TODAY WILL
LIKELY BE A FEW DEGREES COOLER THAN YESTERDAY WHEN INVERSIONS WERE
NOT AS STRONG. EXPECT SOME SLIGHT WARMING IN THE HIGHER ELEVATIONS
TODAY. THE BIG STORY WILL BE THE NEXT STORM SYSTEM MOVING IN FOR
WEDNESDAY AND THURSDAY. THE PACIFIC STORM AND 180+ KT JET STREAM
WILL APPROACH THE AREA ON WEDNESDAY. WINDS WILL INCREASE AND LIKELY
BECOME STRONG ON WEDNESDAY AHEAD OF THE SYSTEM. 700 MB WINDS WILL
EXCEED 60 KTS WITH THE WIND GRADIENT INCREASING AS THE SYSTEM NEARS.
THE NAM MODEL SOUNDING INDICATES A CRITICAL LAYER NEAR RIDGE TOP
WITH A VERY DRY ATMOSPHERE BELOW RIDGETOP. THE GFS REALLY DOES NOT
PICK UP ON THIS WHICH IS NOT TOO SURPRISING DUE TO THE MODEL
RESOLUTION...THEREFORE THE NAM IS PREFERRED. PRECIPITATION WILL ALSO
MOVE INTO THE SIERRA ON WEDNESDAY NIGHT AND EARLY THURSDAY WHICH
SHOULD FURTHER ENHANCE WRN NV WINDS SINCE GOOD SPILLOVER IN THE RENO
AREA DOES NOT LOOK TO OCCUR UNTIL THURSDAY MORNING. THIS SHOULD GIVE
US 12 HOURS PLUS OF STRONG WIND POTENTIAL. NPW WAS ISSUED TO COVER
WIND IN WRN NV. DID NOT INCLUDE PERSHING/CHURCHILL COUNTY IN THE
WATCH AS IT LOOKS TO BE MORE ADVISORY FURTHER EAST. WIND WATCHES
WERE ISSUED FOR THE SIERRA AS WELL...UNTIL PRECIPITATION BEGINS
WHICH WILL PUT AN END TO HIGH WINDS IN THE LOWER ELEVATIONS. WINDS
WILL LIKELY EXCEED 65 MPH IN AREAS...WITH RIDGE TOP WINDS GUSTING
ABOVE 100 MPH.

THAT BRINGS ME TO THE NEXT PROBLEM...SNOW. THE MODELS HAVE BEEN
CONSISTENTLY WET WITH THIS SYSTEM FOR SEVERAL DAYS...AND A 1-1.5
INCH PW PLUME HAS SET UP AHEAD OF THIS SYSTEM IN THE PACIFIC. THE
GFS IS SUPPORTED BY THE EUROPEAN AND UKMET...ALONG WITH THE NAM WITH
THE TROUGH MOVING THROUGH. THE GFS ENSEMBLE MEMBERS ARE SURPRISINGLY
IN GOOD AGREEMENT WITH TROUGH TIMING. THE 00Z NAM WAS ABOUT 6 HOURS
SLOWER THAN THE GFS...BUT THE 06Z RUN HAS NOW COME IN LINE WITH
TIMING. THE 00Z GFS RUN SHOWED OVER 3 INCHES OF QPF AT RIDGE
TOP...BUT THE 06Z RUN HAS BACKED OFF A BIT WITH ONLY AROUND 2 INCHES
OF QPF. EITHER WAY WARNING SNOWS ARE CERTAINLY A POSSIBILITY AT
LEAST IN THE HIGH SIERRA WHERE A FOOT OR MORE OF SNOW MAY FALL FROM
WEDNESDAY NIGHT THROUGH THURSDAY. DYNAMICS AND DIV/CONV COUPLET
SHOULD BE IMPRESSIVE ON NORTH SIDE OF 180 KT JET AS IT DROPS SOUTH
ON THURSDAY WHICH COULD BRING HEAVY SNOWFALL FOR 6-12 HOUR PERIOD.
SNOW LEVELS WILL START OUT HIGH AND LOWER TO ALL VALLEY FLOORS ON
THURSDAY. WSW WAS ISSUED...AND LATER SHIFTS CAN MODIFY
TIMING/AMOUNTS AND/OR UPGRADE TO WARNINGS IF THE STORM STILL LOOKS
GOOD. LIGHTER SNOW ACCUMULATIONS ARE EVEN POSSIBLE IN WRN NV
VALLEYS...BUT TIMING OF SYSTEM WILL BE CRUCIAL AS ITS HARD TO GET
SNOW ACCUMULATION DURING DAYLIGHT HOURS...UNLESS A HEAVIER BAND
FORMS NEAR THE FRONT. LATER SHIFTS CAN EVALUATE NV SNOW POTENTIAL.

HIGH TEMPERATURES WILL DROP A FEW DEGREES TODAY IN THE VALLEYS AS
STRONGER INVERSIONS ARE IN PLACE. SIGNIFICANT WARMING IS EXPECTED ON
WEDNESDAY DUE TO STRONG WESTERLY FLOW AHEAD OF THE TROUGH.
TEMPERATURES WERE INCREASED A DEGREE OR SO...BUT MID 50S MAY NOT BE
HIGH ENOUGH IN WRN NV VALLEYS...DAY SHIFT CAN TAKE ANOTHER LOOK.
TEMPERATURES FALL IN ALL AREAS ON THURSDAY AS THE COLD FRONT MOVES
THROUGH. MORNING LOWS WILL BE MODERATE ON THURSDAY MORNING DUE TO
WINDS AND CLOUD COVER/PRECIPITATION...BUT WILL COOL SIGNIFICANTLY ON
FRIDAY WITH LOWS BACK IN THE TEENS...AND SINGLE DIGITS IN THE
COLDEST SIERRA LOCATIONS. BENINATO

.LONG TERM...FRIDAY THROUGH MONDAY...
UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE EASTERN PACIFIC
DURING THE PERIOD. THERE WILL BE LINGERING SNOW SHOWERS OVER EASTERN
CHURCHILL AND PERSHING COUNTIES INTO MINERAL AND MONO COUNTIES
FRIDAY AS THE STORM SYSTEM MOVES INTO UT AND AZ. TEMPERATURES BOTTOM
OUT ON FRIDAY WITH NORTH TO NORTHEAST SURFACE WINDS AND COLD
ADVECTION OVER THE AREA. TEMPS INCREASE OVER THE WEEKEND...
ESPECIALLY AT UPPER ELEVATIONS ABOVE VALLEY INVERSIONS THAT DEVELOP.
READINGS IN WESTERN NV VALLEYS WILL STRUGGLE TO REACH SEASONAL
NORMALS IN THE LOWER TO MID 40S. THE LATEST GFS DEVELOPS THE UPPER
RIDGE ENOUGH TO FORCE THE STORM TRACK WELL NORTH OF THE CWA AND
THERE IS STRONG SUPPORT FROM ENSEMBLE MEMBERS. BECAUSE OF THIS TREND
HAVE REMOVED ALL PRECIP FROM THE FORECAST AFTER FRIDAY AND ALSO
DECREASED CLOUD COVER OVER THE WEEKEND. RC

&&

.AVIATION...
VFR CONDITIONS WITH INCREASING MID AND HIGH LEVEL MOISTURE FROM THE
NORTH THROUGH TUESDAY NIGHT. RC

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
          MORNING FOR NVZ001-003-005.
     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
          NIGHT FOR NVZ002.
     WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
          EVENING FOR NVZ002.

CA...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
          EVENING FOR CAZ071.
     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
          MORNING FOR CAZ070-073.
     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
          NIGHT FOR CAZ072.
     WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
          AFTERNOON FOR CAZ071.
     WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
          EVENING FOR CAZ072.

&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:26 AM PSTWinter Storm WatchREVDouglas, Washoe23 hr

Nearby

High Wind Watches in California, 2007High Wind Watches in Nevada, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.